Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 23, NWS Midland/Odessa, TX

April 29, 2018

NWS Midland/Odessa, TX issued this red flag warning at Apr 29, 2018, 1:43 PM MDT. It took effect at Apr 30, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 1:43 PM MDT (19:43 UTC)
In effect from
Apr 30, 2018, 12:00 PM MDT
Expired
Apr 30, 2018, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

579 
WWUS84 KMAF 291943
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
243 PM CDT Sun Apr 29 2018

...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...

.Critical fire weather conditions are expected for several hours
Monday afternoon west of the dryline. Temperatures well above
normal, dry fuels, southwest winds of 20 to 35 mph, and single
digit humidity warrants the warning.

NMZ114-115-TXZ258-301000-
/O.UPG.KMAF.FW.A.0018.180430T1800Z-180501T0100Z/
/O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/
Guadalupe Mountains-Southeast Plains-
143 PM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE,
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE
DANGER...

* WIND...Southwest 20 to 25 mph in the plains and 25 to 35 mph in
  the mountains.

* HUMIDITY...9 to 12 percent.

* FUEL...Dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires:
Stow trailer chains properly. Hold off on yard work or welding
near dry vegetation. Avoid driving and/or stopping in dry grass.
Extinguish cigarettes inside your vehicle.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ057-058-301000-
/O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
243 PM CDT Sun Apr 29 2018 /143 PM MDT Sun Apr 29 2018/

...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE
UPPER TRANS PECOS...

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...8 to 12 percent.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
4 follow-up statements
201 
WWUS84 KMAF 291950 CCA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Midland/Odessa TX
250 PM CDT Sun Apr 29 2018

...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...

.Critical fire weather conditions are expected for several hours
Monday afternoon west of the dryline. Temperatures well above
normal, dry fuels, southwest winds of 20 to 35 mph, and single
digit humidity warrants the warning.

NMZ114-115-TXZ258-301000-
/O.UPG.KMAF.FW.A.0018.180430T1800Z-180501T0100Z/
/O.COR.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/
Guadalupe Mountains-Southeast Plains-
150 PM MDT Sun Apr 29 2018

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE,
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE
DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...

* WIND...Southwest 20 to 25 mph in the plains and 25 to 35 mph in
  the mountains.

* HUMIDITY...9 to 12 percent.

* FUEL...Dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Here are some things you can do to help prevent wildland fires:
Stow trailer chains properly. Hold off on yard work or welding
near dry vegetation. Avoid driving and/or stopping in dry grass.
Extinguish cigarettes inside your vehicle.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ057-058-301000-
/O.NEW.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
250 PM CDT Sun Apr 29 2018 /150 PM MDT Sun Apr 29 2018/

...RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO VERY HIGH FIRE DANGER FOR THE
UPPER TRANS PECOS...

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...8 to 12 percent.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
088 
WWUS84 KMAF 300951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
451 AM CDT Mon Apr 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR 20 FT WINDS
OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, THE GUADALUPE 
MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND REEVES COUNTY
AND THE UPPER TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO, PORTIONS OF THE WESTERN LOW ROLLING PLAINS 
AND PERMIAN BASIN, THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN
HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER 
TRANS PECOS, MARFA AND STOCKTON PLATEAUS, AND PRESIDIO VALLEY...

.Critical fire weather conditions are expected for several hours
this afternoon west of the dryline. Well above normal temperatures,
dry fuels, southwest winds of 20 to 35 mph, and single digit 
humidity warrant the warning.  

These conditions may spread further east and south Tuesday through
Thursday.

NMZ114-115-TXZ057-058-258-010100-
/O.NEW.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
/O.CON.KMAF.FW.W.0023.180430T1800Z-180501T0100Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
451 AM CDT Mon Apr 30 2018 /351 AM MDT Mon Apr 30 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR 20 FT WINDS
OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO
EXTREME FIRE DANGER... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER...

* WIND...Today...Southwest 20 to 25 mph.
  Tuesday...Mountains...Southwest 25 to 35 mph. Plains...Southwest
  20 to 30 mph. 

* HUMIDITY...Today...8 to 21%. Tuesday...6 to 13%.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ045-046-050-051-059>061-067-068-074-075-079-080-010100-
/O.NEW.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward-Crane-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
451 AM CDT Mon Apr 30 2018

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE DANGER...

* WIND...Mountains...Southwest 25 to 35 mph. Plains...Southwest
  20 to 30 mph. 

* HUMIDITY...6 to 23%.

* FUELS...Dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
327 
WWUS84 KMAF 301937
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
237 PM CDT Mon Apr 30 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS 
EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR 
LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE GUADALUPE MOUNTAINS, VAN HORN AREA AND THE UPPER TRANS 
PECOS...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 
PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO, AND PARTS OF THE PERMIAN BASIN, THE GUADALUPE, DAVIS, AND
APACHE MOUNTAINS, VAN HORN AREA, THE UPPER TRANS PECOS, MARFA AND
STOCKTON PLATEAUS, AND PRESIDIO VALLEY...

.Critical fire weather conditions will continue for several hours
this afternoon west of the dryline. Well above normal temperatures,
dry fuels, southwest winds of 20 to 35 mph, and single digit 
humidity warrant the warning.

These conditions will likely spread farther east and south 
Tuesday through Thursday and thus the watch for Tuesday.

NMZ114-115-TXZ057-058-258-010345-
/O.CON.KMAF.FW.W.0023.000000T0000Z-180501T0100Z/
/O.CON.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
237 PM CDT Mon Apr 30 2018 /137 PM MDT Mon Apr 30 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT 
OR LESS, AND HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF
15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER...

* WIND...Today...Southwest 15 to 30 mph. Tuesday...Mountains... 
  Southwest 20 to 35 mph. Plains...Southwest 20 to 30 mph. 

* HUMIDITY...Today...8 to 12 percent. Tuesday...5 to 9 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$

TXZ045-046-050-051-059>061-067-068-074-075-079-080-010345-
/O.CON.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward-Crane-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
237 PM CDT Mon Apr 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE,
RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH TO EXTREME FIRE
DANGER...

* WIND...Mountains...Southwest 20 to 30 mph. Plains...Southwest 15
  to 25 mph. 

* HUMIDITY...6 to 11 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$
422 
WWUS84 KMAF 010126 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
826 PM CDT Mon Apr 30 2018

...RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 
PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO, AND PARTS OF THE PERMIAN BASIN, THE GUADALUPE, DAVIS, AND
APACHE MOUNTAINS, VAN HORN AREA, THE UPPER TRANS PECOS, MARFA AND
AND PRESIDIO VALLEY...

.Critical fire weather conditions are expected for several hours 
Tuesday afternoon behind the dryline. Well above normal 
temperatures, dry fuels, southwest winds of 15 to 35 mph, and 
single digit humidity warrant the warning.

NMZ114-115-TXZ057-058-258-011100-
/O.EXP.KMAF.FW.W.0023.000000T0000Z-180501T0100Z/
/O.UPG.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
/O.NEW.KMAF.FW.W.0024.180501T1600Z-180502T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
826 PM CDT Mon Apr 30 2018 /726 PM MDT Mon Apr 30 2018/

...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ TUESDAY FOR WINDS OF 20 MPH OR MORE, 
HUMIDITY OF 15 PERCENT OR LESS, AND HIGH TO EXTREME FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM CDT /10 AM MDT/ to
10 PM CDT /9 PM MDT/ Tuesday. The Fire Weather Watch is no longer
in effect. 

* WIND...Southwest 20 to 35 mph in the mountains. Southwest 20 to
  30 mph in the plains. 

* HUMIDITY...5 to 9 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving 
vehicle. Keep vehicles on driving surfaces and do not drive 
through tall grass. 

&&

$$

TXZ068-075-010230-
/O.CAN.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
Crane-Pecos-
826 PM CDT Mon Apr 30 2018

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Midland/Odessa has cancelled the
Fire Weather Watch. 

$$

TXZ045-046-050-051-059>061-067-074-079-080-011100-
/O.UPG.KMAF.FW.A.0019.180501T1600Z-180502T0300Z/
/O.NEW.KMAF.FW.W.0024.180501T1600Z-180502T0300Z/
Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Ward-
Davis/Apache Mountains Area-Presidio Valley-Marfa Plateau-
826 PM CDT Mon Apr 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY 
FOR WINDS OF 20 MPH OR MORE, HUMIDITY OF 15 PERCENT OR LESS AND 
HIGH TO VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM to 10 PM CDT Tuesday.

* WIND...Southwest 15 to 25 mph. 

* HUMIDITY...6 to 11 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember to interpret the environmental signs. Size up the 
weather. The presence of dust devils and vertical smoke columns 
are a clear indication of an unstable atmosphere.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 11:39 AM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 29, 11:39 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Sun Apr 29 2018

.AVIATION...
18Z TAF issuance...

Currently have VFR conditions at all terminals early this afternoon
and most sites will remain so through this evening. Winds have
increased quickly through the morning and will remain gusty through
much of the night as the low level jet develops. Moisture will
continue to increase tonight with MVFR stratus moving into at least
MAF, HOB and INK around midnight or so, scattering around mid to
late morning Saturday. Otherwise, thunderstorms will be possible
this afternoon and evening, potentially affecting a few terminals.
Highest confidence for TSRA is at FST so included a TEMPO
starting at 21Z for now. Will continue to monitor radar trends and
amend if needed.

&&

PREV DISCUSSION... /issued 419 AM CDT Sun Apr 29 2018/

DISCUSSION...

Weak ridging that had been in place over the region has shifted
east this morning ahead of a trough that will progress eastward
into the Great Basin today, resulting in a transition to
southwesterly flow aloft. At the surface, return flow will
continue, with breezy southeasterly winds expected areawide this
afternoon. Highs this afternoon will top out in the 80s for most,
with lower 90s through portions of the Pecos and Rio Grande
Valleys, and upper 70s across higher terrain. As height falls
ahead of the aforementioned trough begin to overspread the region,
a surface trough will also develop, yielding the potential for
showers and thunderstorms this afternoon. The best opportunity for
storms exists from southeastern New Mexico and the far western
Permian Basin south across the Davis Mountains into the Big Bend
Area, and while widespread severe weather is not expected, a few
storms may become strong to severe. Steep midlevel lapse rates
will yield the potential for large hail, which will be the primary
threat, along with gusty winds. Lightning will also be of
concern, particularly for fire weather, as lightning strikes could
result in new ignitions given the antecedent very dry and breezy
conditions. Please see the fire weather section below for
additional details.

Moisture return will continue tonight, with mild low temperatures
in the middle 50s to lower 60s expected for most of the area.
Temperatures Monday will be similar to today, though the dryline
is progged to sharpen up significantly by Monday afternoon. While
there remains some uncertainty as to exactly where the dryline
will develop, and thus where greatest potential for thunderstorms
exists, locations from the Western Low Rolling Plains south-
southwestward across the Lower Trans Pecos look to be favored.
Similar to today, some storms may become severe on Monday afternoon
and Monday evening, with large hail and damaging winds the
primary threats. Monday night, as the dryline retreats, additional
storms may be possible, particularly across the Permian Basin and
Lower Trans Pecos.

Increasing southwesterly flow aloft as well as downslope westerly
flow at the surface on Tuesday and Wednesday will shunt the
dryline east of the area, and result in a return to above normal
temperatures. Given the increasing winds and warm temperatures,
fire weather concerns will continue to increase each day, with
critical fire weather conditions possible, especially across
western portions of the area through midweek. The dryline is
progged to mix westward each night, resulting in the potential for
additional thunderstorms, mainly across eastern zones. However,
have kept PoPs in the slight chance/low chance range given
uncertainties regarding how much moisture will be available.

The aforementioned trough to the west will finally open up and
lift toward the Great Lakes by late week, with a trailing cold
front progged to move through the area on Friday. This should keep
temperatures in check close to normal late week and into next
weekend. While some guidance continues to generate precipitation
late in the extended mainly along/south of I-10, have tempered
PoPs down a bit from the blended solution given differences among
guidance, awaiting better agreement.

FIRE WEATHER...

Return flow will increase today in response to leeside troughing
on the Front Range. While this will push the dryline onto the
higher terrain, keeping RH above critical for most of the area,
increased 20 ft winds will be encroaching into high Fire Danger
mainly north of I-10. Lightning will also be possible this
afternoon/evening. Given near- to above-normal highs and partly
cloudy to sunny skies, we'll issue a RFD for elevated fire wx
conditions.

For Monday, we have opted to issue a watch for SE NM/GDP Mtns on
Monday in wake of the dryline. Temperatures will be about 5 degrees
above normal with single digit RHs.  Convection over the next 24
hours will determine if, when, and where the watch is upgraded to a
warning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     85  62  84  65 /   0  10  20  20
Carlsbad                       89  55  89  55 /  20  10   0   0
Dryden                         84  64  87  67 /  20  30  20  10
Fort Stockton                  85  59  87  61 /  40  30  10  10
Guadalupe Pass                 83  55  81  55 /  10  10   0   0
Hobbs                          85  55  84  55 /  20  20  10  10
Marfa                          81  49  83  46 /  40  20   0   0
Midland Intl Airport           85  61  85  63 /  10  10  20  20
Odessa                         85  61  86  62 /  10  10  20  20
Wink                           89  60  89  57 /  20  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Monday afternoon through Monday evening
     for Guadalupe Mountains-Southeast Plains.

TX...Fire Weather Watch from Monday afternoon through Monday evening
     for Guadalupe Mountains.

&&

27/10
Hazardous weather outlook, Apr 29, 1:21 PM MDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 PM CDT Sun Apr 29 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
221 PM CDT Sun Apr 29 2018 /121 PM MDT Sun Apr 29 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Elevated fire weather conditions will continue across the region
through this evening, due to very breezy conditions and dry
vegetation.

Thunderstorms will be possible through this evening, mainly across
Southeast New Mexico and south through the Davis Mountains and Big
Bend regions. Some storms may be strong to severe, with large hail
and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will be possible again Monday afternoon and evening,
over the Western Low Rolling Plains, Permian Basin, and lower Trans
Pecos. Some storms may be strong to severe, with large hail and
damaging winds.

Critical fire weather conditions are expected Monday afternoon across
Southeast New Mexico, Guadalupe Mountains and Upper Trans
Pecos as west winds increase and dry air pushes east. A Red Flag
Warning is in effect for these areas Monday. Fire weather concerns
increase and expand east to include most of the region Tuesday and
maybe even Wednesday as dry air pushes even farther east.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through Sunday evening however
chances are low at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Special weather statement, Apr 29, 1:17 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
217 PM CDT SUN APR 29 2018

TXZ058-074-075-291945-
Reeves County and Upper Trans Pecos-Pecos-Davis/Apache Mountains
Area-
217 PM CDT SUN APR 29 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PECOS...SOUTH CENTRAL
REEVES AND EASTERN JEFF DAVIS COUNTIES...

At 215 PM CDT, a strong thunderstorm was located 12 miles southeast
of Balmorhea Lake, or 26 miles northeast of Fort Davis, moving
northeast at 15 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

This storm will remain over mainly rural areas of southeastern Reeves
County and Upper Trans Pecos...western Pecos and northeastern
Davis/Apache Mountains Area Counties.

This includes Interstate 10 between mile markers 223 and 229.

LAT...LON 3075 10364 3089 10371 3100 10339 3076 10331
TIME...MOT...LOC 1915Z 245DEG 14KT 3084 10356

24

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:19 PM MDTFire Weather WatchMAF18 hr
Apr 29, 1:17 PM MDTSpecial Weather StatementMAFReeves28 min
Apr 29, 1:50 PM MDTSpecial Weather StatementMAF25 min
Apr 29, 2:58 PM MDTSpecial Weather StatementMAF32 min
Apr 29, 3:19 PM MDTSevere Thunderstorm WarningMAFBrewster, Pecos41 min
Apr 29, 4:02 PM MDTSpecial Weather StatementMAF43 min
Apr 29, 4:17 PM MDTSpecial Weather StatementMAFLoving43 min
Apr 29, 4:18 PM MDTSpecial Weather StatementMAFJeff Davis42 min
Apr 29, 4:33 PM MDTSevere Thunderstorm WarningMAFBrewster42 min
Apr 29, 5:11 PM MDTSevere Thunderstorm WarningMAFBrewster49 min
Apr 29, 5:24 PM MDTSpecial Weather StatementMAFReeves51 min
Apr 29, 5:34 PM MDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr
Apr 29, 5:57 PM MDTSevere Thunderstorm WarningMAFBrewster48 min

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.